U.S. doctors online nowAsk doctors free
A 56-year-old female asked:

Trying to find a mood stabilizer bipolar-depression med that does not make you gain weight i've tried zyprexa saphris (asenapine) and latuda?

2 doctor answers5 doctors weighed in
Dr. Robert Isaacs
Family Medicine 39 years experience
Lithium: Consider lithium, and speak to your doctor about it. Lithium is a tried, tested and proven mood stabiliser. It has some limitations, which include toxicity at high levels and thyroid dysfunction, but it does not cause weight gain. Its level will need to be monitored periodically. It may be a reasonable choice. Do discuss it with your doctor.
Dr. Robert Isaacs
Family Medicine 39 years experience
Provided original answer
I should say possible thyroid dysfunction. Not everyone who takes lithium will have thyroid issues.
Mar 5, 2014
Dr. Daryl Tanski
Specializes in Psychiatry
Options: Although not fda indicated for the treatment of bipolar depression both Aripiprazole and lamotragine have a low risk of weight gain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.